MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM343415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 05/09/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024, the patient presented with an acute type b dissection with malperfusion of the lower extremities and select visceral vessels.The physician planned to treat the dissection and malperfusion via a zone 2 tevar procedure using a cook dissection stent extension to the infrarenal aorta.Sizing was assessed on pre-operative cta and, following additional ivus assessment, a tgm343415 gore® tag® conformable thoracic stent graft with active control system (ctag a/c) was selected for zone 2 treatment.A 22fr.Gore® dryseal flex introducer sheath was introduced via the right femoral artery over a lunderquist double cure wire, with contralateral access for a 5fr.Marker pigtail.Angiography was performed and arch vessels were referenced.Following the first stage of deployment for the ctag a/c, the device apex of the proximal stent margin came back to the left subclavian artery (lsa) ostium.Following angulation input at first stage/50% it was determined that a zone 2 position could not be reestablished and second stage/100% deployment was completed in the standard fashion.Angiography was performed and minor filling of the lsa and primary entry tear was observed.Proximal extension was performed using a tgm343410 ctag a/c which was advanced to zone 2.Angiography was performed to mark the arch vessels and the device was deployed in the desired position in a standard manner.Angiography was performed again and demonstrated occlusion/coverage of the lsa and exclusion of the proximal/primary entry tear.Shortly after deployment of the proximal extension, anesthesia alerted to altered vitals of the patient.Ivus was advanced over the lunderquist used for graft deployment and a probable dissection was noted in the ascending aorta.A pigtail catheter was advanced to the aortic root and angiography demonstrated a probable type a dissection with delayed perfusion of the brachiocephalic and left common carotid artery.The cause of the type a dissection is unknown.The proximal ctag a/c appeared positioned at zone 2 with no filling of the lsa or type b dissection.The type a dissection was not suspected to be an extension of the preoperative type b dissection.Following consult with the cardiac surgeon it was determined that an ascending aorta replacement would be performed as soon as possible.The physician continued to assess the distal malperfusion and two cook dissection stents (36-180/36-120) were deployed from the existing tevar device to the infrarenal aorta.The infrarenal aorta did not expand and remained highly constricted.The physician terminated the endovascular portion of the procedure and the patient was prepared for open ascending aortic repair the next day.On (b)(6) 2024, the patient underwent open ascending aortic repair.Details remain unavailable, but the procedure was completed.It was reported that several days later (on an unknown date) the patient expired due to multiple stroke events.Details regarding the stroke events remain unavailable.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #tgm343410/ serial #(b)(6)/ udi #(b)(4) as a component of the same system.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use, potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, neurologic damage, local or systemic (e.G., stroke, paraplegia, paraparesis) and death.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19544035
Report Number2017233-2024-05037
Device Sequence Number18068491
Product Code MIH
UDI-Device Identifier00733132646968
UDI-Public00733132646968
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Catalogue NumberTGM343415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/15/2024
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient SexFemale